Hello, I'm a 38 year old female diagnesed w/ Hashimoto's about 2 years ago. Original labs - free T4:1.0; Total T4: 10.4; total T3: 165; TSH 3.26; Thyroid Peroxidase AB: 196.0. My TSH had been climbing very slowly (a few points every 6 months) but I was exibiting symptoms of hypo so my MD started me on snythroid.
In April of 2008 I was on 75mcg of synthroid and TSH was down to 0.984. I have been 100% complaint taking my snythroid at bedtime. The next labs I had were done 8 months later in Dec 2008 as follows - TSH is now 3.498 and T4 is relatively unchanged.
I'm confused as to how I could have gone from such a slow progression of small increases in TSH on no medication to a rapid increase of TSH while on 75mcg of synthroid. I could understand it if I were non-compliant, but I have absolutely taken it every night at bedtime.
The only things different are that I now take 10mg of flexeril at bedtime for muscle spasms and migraines, and that I had botox administered in November 2008 in my shoulder areas in an attempt to calm down muscle tightness and spasms. Could the botox cause my body to attack my thyroid even more than it already was? I am also experiencing more muscle aches in the rest of my body than before, along with numbness in my fingers and some surface tingling at one of the botox injections sites. I do tend to have reactions to medications that are more intense than typically expected, for example at a routine eye exam my pupils were dialated with short acting dialating drops - my eyes were dialated for 3 days.
Thanks so much for your time and any help/advice you can offer will be greatly appreciated!
I really don't know if Botox would have any effect on the synthroid or not.
i would like to ask you about the shoulder pain and spasms that you have and would like to know if the Botox helped you? I have been suffering with pain in my right shoulder bladr for 4 years. Have had every test imaginable. I was overmedicated for a long time and have recently gotten regulated. My TSH is still too high and I am now experiancing muscle pain and spasms.
A few dr's have suggested Botox but I am leary about trying it. Can you tell me what type of pain you had and where is it located also if it helped you.
I have had ongong neck and shoulder problems since I was a teenager. I actually had surgery on my shoulder in an attempt to regrow cartilage on the head of my arm bone (humeral head) but it didn't really work. I had what was similar to frozen shoulder as I healed and still have a lot of stiffness. The botox was supposed to release the muscle that is still holding very tight and causing a lot of pain and stiffness as well as possibly triggering some of my migraines. I can say the migraines seem to be somewhat better (but I am now also taking a low dose muscle relaxer at night for that) and I don't really feel any relief of hte shoulder/neck pain and stiffness from the botox. A few days after the injections I had a lot of numbness in my left hand and still have some intermittent surface tingling at one of the injection sites. After my TSH went from .9 to 3.4 in several months and the only real change was the botox I would be cautious about it. I will not have it again that is for sure - but I don't want to persuade you not to try something that may help your pain. I have hashimotos thyroiditis and I do wonder if the botox (which is a poison) caused my white blood cells to go into overdrive and then attack my thyroid even more than they already were, and causing my TSH to go up. Don't really know, and can't find any research to substantiate it, but that is what I think may have happened. I had been slowling creeping up TSH numbers before going on synthroid, then was controlled on 75mcg, then a few months later I'm still on 75mcg and TSH is up to 3.4....doesn't make sense except to think that the botox probably effected it....so if you also have hashimotos just take that into consideration. I wish you luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.